Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The union of compact subgroups of an analytic group


Author: Ta Sun Wu
Journal: Trans. Amer. Math. Soc. 331 (1992), 869-879
MSC: Primary 22D05; Secondary 22E15
DOI: https://doi.org/10.1090/S0002-9947-1992-1044968-1
MathSciNet review: 1044968
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be an analytic group. Let $ \Omega (G)$ be the union of all compact subgroups of $ G$. We give a necessary and sufficient condition for $ \Omega (G)$ to be dense in $ G$ in terms of the action of a maximal compact torus $ T$ of $ G$ on the nilradical $ N$ of $ G$.


References [Enhancements On Off] (What's this?)

  • [1] D. Z. Djokovic, The union of compact subgroups of a connected locally compact group, Math. Z. 158 (1978), 99-105. MR 0498958 (58:16947)
  • [2] S. P. Wang, Compactness properties of topological groups. II, Duke Math. J. 39 (1972), 243-251. MR 0296209 (45:5270)
  • [3] A. Bord and J. Tits, Groupes reductifs, Inst. Hautes Études Sci. Publ. Math. 27 (1965), 659-755. MR 0207712 (34:7527)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22D05, 22E15

Retrieve articles in all journals with MSC: 22D05, 22E15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1992-1044968-1
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society